Home » Frequently asked Questions on Health » Do fluoroquinolones and anti-diabetic drugs lead to fall in blood sugar?

Do fluoroquinolones and anti-diabetic drugs lead to fall in blood sugar?

Q: I am an elderly man of 82 years. I am a diabetic and on oral anti diabetic treatment. I had fever for the past 2 days, which was treated with Norfloxacine and Paracetamol. But I suddenly went into the hypoglycaemic coma, though my diet was regular. What could be the reason?

A:This a well known interaction between the fluoroquinolones of which norfloxacin is one and antidiabetic medications. Sometimes the simultaneous use of these medications cause increased blood glucose levels and at other times low blood glucose levels. The exact mechanism by which this happens is unclear. Other fluoroquinolones include levaquin, ciprofloxacin and gatifloxacin

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------